Forum

× Welcome click the New Topic button to post

pain after turbt with constipation

1 year 1 month ago - 1 year 1 month ago #54315 by Alan
Ah! Good you have addressed the heart problem and stents when available are certainly a good solution. I had 5 blockages but, one was in a curve eliminating a stent on that one. Thus, if they had done 4 they still would have had to open me up on one thus the 5 were all bypassed in the 3 arteries that were affected. Stents solved your surgery.

Just keep your URO in the loop on any side effects. If he has bleeding before an instillation of BCG they likely would postpone it a week as you don't want the treatment to hit the blood stream. Blood as an irritation can still be a good sign the immune system is doing its job. Again, if it becomes really bad the dosage can be cut. Urgency, frequency, fatigue, cramping, bleeding are all side effects. At a third treatment look at it this way, you are on the downhill slide with 50% gone. There are various protocols for maintenance. Some will stagger 3 every 3 months graduating to every 6 months then 12 and tapering off after 5 years. One of the early BCG docs, a Doctor Herr now retired from Sloan Kettering (I think) did on one group of 6 and that was all. My uro had me do 6, then 6 weeks off then another 6. And, there are others. Let's get you past this first regimen as it is the most important.

In another couple of months he will feel better and it will become a distant memory!

DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.
The following user(s) said Thank You: jb

Please Log in or Create an account to join the conversation.

1 year 1 month ago #54313 by jb
Hi,
Jon had his heart attack while on the table being prepped for the TURBT. They cancelled the procedure, rushed him to ER and he had stents placed. They originally thought the bleeding he'd been experiencing was only a cyst, so the bladder situation went to the side and the heart thing became primary. The bleeding had stopped. Then the bleeding began again and a CT scan was done. The "Cyst" had grown and was 2x2 cm. IT HAD to be removed. So he went off the blood thinners despite the fact that doing so jeopardized the function of the stents. Whew. He was considered "extremely high risk" to have the procedure. SO SCARY. He survived the TURBT and now he is on his third treatment...midway. But these digestive/voiding issues have been troubling him. Pain in the groin area. Sometimes a lot. He does not want to use too many pain killers because he gets constipated. Vicious cycle. Today was a good day. Yesterday was not. So I guess it will be like that. We go in Thursday and I will ask lots of questions.....Thank you for your support. It means a lot. You are lucky to have a nurse for a wife~ I am not a good nurse....but maybe I will learn....:) Take care!

Please Log in or Create an account to join the conversation.

1 year 1 month ago - 1 year 1 month ago #54312 by Alan
Wow, a heart attack on top of the cancer. Get a course of BCG done and then attack the heart problem. I was lucky, no heart attack but, several serious blockages. Genetics! Lipid panel is what people would kill for so who knows? Believe me, I have been stunned many times the past 10 years. I have also been surrounded by good doctors, nurses etc and my wife is a nurse. I am lucky in that my mindset is: there are things I can not change so let's attack what we can. One day at a time. And, enjoy each day to the extent we can. I am just realistic not necessarily "positive" thinker. I am now probably in better condition than I was 10 years ago.

DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.

Please Log in or Create an account to join the conversation.

1 year 1 month ago #54311 by jb
Hi, Alan,

Thank you VERY much for your informative reply and for sharing your experiences. It is wonderful that you are a survivor...NINE + years makes us very hopeful. And you are doing well with your latest trials as well. You've been through a lot..Jon went from a life of good health to finding this cancer AND having his first heart attack all in a matter of two months. It's been quite a shock. He is on blood thinners which complicates things. We also appreciate your assurances that this trying time will pass and we need to focus on the fact that his situation IS treatable and we are luckier than many. We also need to learn to be proactive and speak up. The shock of the situation has stunned us and we are just now "waking up". It's a process.

Best wishes to you.
JB

Please Log in or Create an account to join the conversation.

1 year 1 month ago - 1 year 1 month ago #54306 by Alan
JB, welcome but sorry you have a reason to be here. Call your URO's office tomorrow AM! Your suspicion of an UTI is probably on the mark but, it can still be other things. The passing of blood is common and often it is not as much as it appears. This what you are paying for! Anesthesia can put the bladder and bowels to sleep hence the catherization. It is called POUR (post operative urine retention). Besides my cancer 9.5 years ago the past 6 months I have had a triple bypass and two weeks ago a carotid artery worked on. BOTH times I had to be cathed for about 5 days. All is back to normal-so I am trying to let you know this should pass. Constipation can also be a part of this even in a simpler surgery like a T!URB. On top of that the BCG made me have more urgency and frequency which would last 1-2 days until the next installation. That too should pass but, it is no fun. Sometimes it is the cumulative effect of all the treatments. I had to remind myself daily that it still beats chemo and that many on this board have had to endure. Last item, IF the BCG becomes untolerable, 1/2, 1/3 1/4 even 1/10 dosage has been used and been effective. So, keep your Doc apprised with any and all symptoms and problems and the possibility of a lesser dosage. As you are probably doing drink lots of water to flush things out.

DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.
The following user(s) said Thank You: jb

Please Log in or Create an account to join the conversation.

1 year 1 month ago #54282 by jb
Hi, My husband was diagnosed with Stage 1 High Grade bladder cancer in October following a TURBT. He is having BCG treatments and will have another TURBT in January. However, he is in almost constant pain because of constipation and the inability to void urine ...He was catheterized for a long time, but has since become able to urinate although only in small amounts. He has to go to the toilet every hour or two even through the night. The constipation problem is very bothering. He uses softeners and suppositories and eats fiber. We are wondering if this is normal or the sign of another problem. Can any of you please help. He has taken pain pills and meds for spasms. They don't help anymore. The pain is getting worse. The last nurse who gave the BCG treatment caused him to bleed quite a lot and things have become worse since then. Infection?

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add attachements.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 423 Guests 

Statistics

Total Messages: 50873 Total Sections: 1 Today Open: 0 Today Total Answer: 0
Total Subjects: 6518 Total Categories: 11 Yesterday Open: 0 Yesterday Total Answer: 4
Total Users: 7782 Latest User: falcon
Powered by Kunena Forum